Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 8, NWS Philadelphia/Mount Holly

July 12, 2009Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 12, 2009, 1:19 AM EDT for Philadelphia County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 1:19 AM EDT (05:19 UTC)
Expired
Jul 12, 2009, 4:13 AM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 60 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 120519
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 AM EDT SUN JUL 12 2009

PAC101-121715-
/O.NEW.KPHI.FA.W.0008.090712T0519Z-090712T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-
119 AM EDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 115 PM EDT SUNDAY

* AT 117 AM EDT THE RIVER READING AT THE FRANKFORD CREEK IS 9 FEET. 
FLOOD STAGE IS 7 FEET AND MINOR FLOODING IS OCCURRING. SOME 
ADDITIONAL HEAVY RAIN IS POSSIBLE OVER THE NEXT HOUR.  
 
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4007 7518 4004 7512 4013 7502 4010 7498
      4008 7499 4003 7501 3999 7508 3997 7512
      3996 7515 3989 7517 3988 7524

$$

EBERWINE
1 follow-up statement
000 
WGUS81 KPHI 120813
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EDT SUN JUL 12 2009

PAC101-120823-
/O.CAN.KPHI.FA.W.0008.000000T0000Z-090712T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILADELPHIA PA-
413 AM EDT SUN JUL 12 2009

...THE FLOOD WARNING HAS BEEN CANCELLED FOR PHILADELPHIA COUNTY...

LAT...LON 4007 7518 4004 7512 4013 7502 4010 7498
      4008 7499 4003 7501 3999 7508 3997 7512
      3996 7515 3989 7517 3988 7524

$$

EBERWINE

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 11, 9:11 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 11, 9:11 PM EDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 PM EDT SAT JUL 11 2009

.SYNOPSIS...
A COLD FRONT WILL CROSS OUR AREA LATE TONIGHT, THEN STALL TO THE
SOUTH. WEAK HIGH PRESSURE GENERALLY WILL TRY TO MOVE INTO THE AREA
AFTER THAT, ALTHOUGH A BROAD CYCLONIC FLOW ALOFT WILL USHER IN
SECONDARY SURFACE BOUNDARIES DURING THE FIRST PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WE HAVE DECIDED TO LOWER POPS A LITTLE FOR THIS EVENING ACROSS
PORTIONS OF THE AREA, MAINLY FOR THE PHILADELPHIA METRO AREA AND
AREAS SOUTH AND EAST. A LARGE AREA OF SHOWERS AND THUNDERSTORMS
IS MAKING ITS WAY THROUGH PORTIONS OF EAST-CENTRAL PENNSYLVANIA
THIS EVENING AND SHOULD CONTINUE MOVING NORTHEAST OVER THE NEXT
SEVERAL HOURS. THIS IS ASSOCIATED WITH A WEAK MIDLEVEL SHORTWAVE,
AND AN UPPER LEVEL JET STREAK APPROACHING THE AREA FROM THE
NORTHWEST. THE COLD FRONT IS STILL PRETTY FAR TO OUR WEST, SO IT
WILL NOT MAKE ITS WAY THROUGH THE AREA UNTIL THE MORNING HOURS.
DUE TO THE FACT WE STILL HAVE SOME TIME UNTIL THE FRONT MOVES
THROUGH, WE DECIDED TO KEEP A CHANCE OF PRECIPITATION THROUGH THE
OVERNIGHT HOURS FOR ALL AREAS, BUT THE BEST CHANCE, ESPECIALLY
EARLY, FOR ANY PRECIPITATION TO OCCUR IS NORTHEAST PENNSYLVANIA
AND NORTHWEST NEW JERSEY. WITH PRECIPITABLE WATER VALUES OVER 1.5
INCHES, SOME STORMS COULD CONTAIN VERY HEAVY RAINFALL, WHICH COULD
FALL IN A SHORT PERIOD OF TIME. WE HAVE NOT MADE ANY CHANGES TO
LOW TEMPERATURES BECAUSE AS MENTIONED IN THE PREVIOUS DISCUSSION,
IT DOES NOT LOOK LIKE A GOOD RADIATIONAL COOLING NIGHT, SO WILL
KEEP THE PREVIOUSLY FORECAST TEMPERATURES.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
ACCORDING TO THE 00Z AND 12Z ECMWF, THIS PERIOD FEATURES A
RELATIVE PAUCITY OF MOISTURE FOR THE ENERGY ALOFT AND BOUNDARIES
NEAR THE SURFACE TO WORK WITH. THE NAM SEEMS TO BRING MORE
MOISTURE WITH A LATE SUNDAY NIGHT /FAR NORTHWEST/ TO MONDAY NIGHT
/SOUTHEAST/ BOUNDARY. AT FIRST BLUSH, IF WE WERE TO ASSIGN ANY
POPS DURING THIS PERIOD, THEY WOULD BE UP NORTH ON SUNDAY NIGHT,
THEN FURTHER DOWN SOUTH MONDAY INTO MONDAY NIGHT. ONE CAN SEE
REASONS TO DO ALL THIS, BUT THE 00Z AND 12Z ECMWF SEEM TOO DRY TO
START GRABBING ONTO THE HIGHER STAT POP GUIDANCE AT THIS TIME. THE
NOW CUSTOMARY POSITION OF ANY COLD FRONT THAT MOVES THROUGH OUR
AREA THESE DAYS, I.E., STALLED TO THE SOUTH, MIGHT JUSTIFY
SOMETHING SOUTH FOR MONDAY NIGHT, BUT WE WILL TAKE A PASS THIS
FORECAST.

TEMPERATURES TOMORROW TAKE INTO ACCOUNT SOME CATABATIC EFFECT, AND
WE DO NOT DRAW MUCH OF A DISTINCTION BETWEEN INLAND AND COASTAL
MAXES. SOME RADIATING SHOULD OCCUR TOMORROW NIGHT, ALTHOUGH THIS
IS NOT THE OPTIMUM TIME OF YEAR FOR IT. WE LEANED AGAINST THE
COLDER MAV TEMPS FOR NOW. WE LEANED ON A BLEND OF GUIDANCE,
CONTINUITY AND CLIMATOLOGY FOR MONDAY AND MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
FOR THE SAKE OF A LITTLE VARIETY, THE LONG TERM FEATURES A TRANSIENT
MID LEVEL RIDGE BUILDING AROUND THE WEDNESDAY TO THURSDAY PERIOD,
BUT IT IS BOUNDED QUITE NICELY BY OUR STEADFAST EASTERN NORTH
AMERICAN TROUGH. THE MID LEVEL RIDGE WILL CARRY WITH IT A SURFACE
WARM FRONT THAT MAY BRING SOME ACTIVITY WITH IT IN THE LATE
WEDNESDAY TO THURSDAY TIME FRAME. THEN, AS THE MID LEVEL TROUGH
ESTABLISHES ITSELF YET AGAIN, A SLOW MOVING COLD FRONT LOOKS TO
AFFECT THE AREA BEGINNING LATE THURSDAY. LOW PRESSURE SYSTEMS ARE
WONT TO DEVELOP ALONG SLOW MOVING COLD FRONTS, AND WHETHER THAT
HAPPENS NEAR THE END OF THE LONG TERM IS SOMETHING WE WILL WATCH.
IT WOULD EXTEND IN TIME ACTIVITY ASSOCIATED WITH THE COLD FRONT,
ESPECIALLY DOWN SOUTH. TEMPERATURES DURING THE LONG TERM ARE
EXPECTED TO START NEAR OR A BIT BELOW NORMAL, BRIEFLY RISE TO
ABOVE NORMAL AND THEN DROP BACK DOWN BELOW NORMAL.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

GENERALLY VFR CONDITIONS ARE EXPECTED OVERALL ACROSS THE TAF
SITES, EXCEPT PERHAPS SOME MVFR /MAYBE IFR?/ CONDITIONS ARE
POSSIBLE DURING SHOWERS AND THUNDERSTORMS. THE MOST LIKLEY AREA TO
EXPERIENCE SIGNIFICANT OBSTRUCTIONS TO VISIBILITY OR LOWERING
CEILINGS WILL BE ABE AND RDG. IT DOES APPEAR THAT MOST, IF NOT
ALL OF THE ACTIVITY WILL BE OVER WITH BY 12Z SUNDAY. A SOUTHERLY
WIND WILL CONTINUE THROUGH THE EVENING AND WILL GUST A BIT AT SOME
TERMINALS. IF STORMS CAN BE MAINTAINED AS THEY MOVE ACROSS OUR
ENTIRE AREA, THERE COULD BE LOCALLY STRONGER WIND GUSTS.

THE WINDS WILL SHIFT TO THE WEST AND THEN NORTHWEST BY DAYBREAK
SUNDAY FOLLOWING THE FRONTAL PASSAGE. ENOUGH DRYING WORKS IN WHERE
THE CLOUDS ARE EXPECTED TO MOVE OUT OR DISSIPATE BUT THERE COULD BE
A LITTLE BIT OF CIRRUS AND CUMULUS ON SUNDAY, WITH A NORTHWESTERLY
SURFACE WIND.

OUTLOOK...
A WEAK AREA OF HIGH PRESSURE GRADUALLY APPROACHES FROM THE WEST
SUNDAY NIGHT THROUGH MONDAY. A WEAK WEATHER DISTURBANCE MOVING
NEARBY LATER MONDAY MAY TOUCH OFF SOME ISOLATED SHOWERS. AS THE HIGH
MOVES ACROSS OUR AREA THEN TO THE EAST, A WARM FRONT WILL GRADUALLY
WORK NORTHWARD WEDNESDAY AND THURSDAY POSSIBLY PRODUCING SOME
SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
A STRENGTHENING SOUTHERLY FLOW WILL OCCUR TONIGHT AHEAD OF A COLD
FRONT. THIS FRONT IS FORECAST TO CROSS THE AREA EARLY SUNDAY MORNING
WITH A DEFINED WIND SHIFT TO THE WEST AND NORTHWEST. THE MODEL WIND
FIELDS INDICATE SPEEDS OF ABOUT 25 TO 30 KNOTS NOT TO FAR ABOVE THE
SURFACE. THE THERMAL PROFILE LOOKS LIKE IT MAY TEND TO HOLD THE
HIGHER WINDS ABOVE THE SURFACE. IT MAY END UP BEING MORE MARGINAL,
HOWEVER THERE IS THE POTENTIAL FOR ADVISORY CRITERIA TO BE MET
DURING THE NIGHT FOR A TIME BEFORE THE FRONTAL PASSAGE. ON DELAWARE
BAY, A SOUTHERLY WIND MAY BE TOUGH TO GET SPEEDS UP TO 25 KNOTS
/GUSTS/, BUT SOME MODEL GUIDANCE INDICATES ENOUGH WIND JUST ABOUT
THE SURFACE TO KEEP THE POTENTIAL THERE. SINCE THE SMALL CRAFT
ADVISORY HEADLINE WAS ALREADY ISSUED, WE OPTED TO LEAVE IT AS
IS. WE WILL ADJUST THE GUSTS ON THE BAY TO TOP OUT AT 25 KNOTS AT
TIMES TONIGHT AS WE DID NOT WANT TO TAKE THE ADVISORY DOWN THEN HAVE
TO HAVE THE EVENING SHIFT PUT IT BACK IN UP. THE SOUTHERLY FLOW
WILL TEND TO BUILD THE SEAS TONIGHT, ALTHOUGH THE LATEST WAVEWATCH
GUIDANCE HAS BACKED OFF SOMEWHAT. THERE IS A DECENT SOUTHERLY FETCH
TONIGHT AHEAD OF THE FRONT, AND IF THE FRONT IS SLOWER, THEN THIS
WOULD PROLONG IT. AS A RESULT, WE WILL TOP SEAS AT 5 FEET ON THE
OCEAN WITH SOME 3-FOOTERS GETTING INTO THE LOWER DELAWARE BAY.

ONCE THE FRONT SLIDES SOUTH AND EAST OF THE AREA SUNDAY MORNING, THE
WINDS WILL DIMINISH AND WITH THE FLOW BECOMING OFFSHORE, THE SEAS
WILL TEND TO SUBSIDE WITH THE HIGHER SETS BEING PUSHED FARTHER OUT.
THEREFORE AS MENTIONED ABOVE, WE WILL KEEP THE ADVISORY UNTIL 12Z
SUNDAY. IF THE SEAS HOLD UP LONGER, LATER SHIFTS CAN ALWAYS EXTEND
THE ADVISORY A LITTLE LONGER. A WEAK AREA OF HIGH PRESSURE GRADUALLY
APPROACHES FROM THE WEST SUNDAY NIGHT THROUGH MONDAY. A WEAK WEATHER
DISTURBANCE MOVING NEARBY LATER MONDAY MAY TOUCH OFF AN ISOLATED
SHOWER. AS THE HIGH MOVES ACROSS OUR AREA THEN TO THE EAST, A WARM
FRONT WILL GRADUALLY WORK NORTHWARD WEDNESDAY AND THURSDAY WITH
POSSIBLY SOME INCREASING SOUTHERLY WINDS AND BUILDINGS SEAS.

RIP CURRENTS...A MODERATE RISK CONTINUES THROUGH TONIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI/ROBERTSON
SHORT TERM...DELISI
LONG TERM...DELISI
AVIATION...GORSE/ROBERTSON
MARINE...GORSE
Hazardous weather outlook, Jul 11, 4:54 AM EDT, 20 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
454 AM EDT SAT JUL 11 2009

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-120900-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
454 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS ARE FORECAST TO DEVELOP LATE THIS AFTERNOON
OVER THE POCONOS AND LEHIGH VALLEY THEN MOVE TOWARD THE COAST
AROUND MIDNIGHT. SOME STORMS MAY BECOME LOCALLY STRONG WITH GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-120900-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
454 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

SOME THUNDERSTORMS ARE FORECAST TO DEVELOP LATER THIS EVENING.
SOME STORMS MAY BECOME LOCALLY STRONG WITH GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-120900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
454 AM EDT SAT JUL 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS ARE FORECAST TO DEVELOP LATER THIS EVENING.
SOME STORMS MAY BECOME LOCALLY STRONG WITH GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-120900-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
454 AM EDT SAT JUL 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS ARE FORECAST TO DEVELOP LATER THIS EVENING.
SOME STORMS MAY BECOME LOCALLY STRONG WITH GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-120900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
454 AM EDT SAT JUL 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME THUNDERSTORMS ARE FORECAST TO DEVELOP LATER THIS EVENING.
SOME STORMS MAY BECOME LOCALLY STRONG WITH GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 11, 8:30 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SAT JUL 11 2009

NJZ001-007-008-PAZ054-055-060>062-120200-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-MORRIS NJ-NORTHAMPTON PA-
SUSSEX NJ-WARREN NJ-
830 PM EDT SAT JUL 11 2009

...SHOWERS AND SCATTERED THUNDERSTORMS...

THROUGH MIDNIGHT, SHOWERS AND SCATTERED THUNDERSTORMS FROM THE WEST
WILL MOVE ACROSS PARTS OF BERKS COUNTY, THE LEHIGH VALLEY, THE
POCONOS AND NORTHERN NEW JERSEY.

SOME LOCATIONS MAY EXPERIENCE A PERIOD OF HEAVY RAIN THAT COULD
RESULT IN PONDING OF WATER ON ROADWAYS AND IN AREAS OF POOR DRAINAGE.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE ALSO POSSIBLE.

IOVINO
Special weather statement, Jul 11, 9:42 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
942 PM EDT SAT JUL 11 2009

NJZ001-007>010-PAZ054-055-060>062-067>069-120400-
BERKS PA-BUCKS PA-CARBON PA-CHESTER PA-HUNTERDON NJ-LEHIGH PA-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
942 PM EDT SAT JUL 11 2009

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...

THROUGH MIDNIGHT, SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
TO MOVE ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY.

SOME LOCATIONS MAY EXPERIENCE A PERIOD OF HEAVY RAIN THAT COULD
RESULT IN FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE.

DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU
THINK IT IS.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE ALSO POSSIBLE.

IOVINO
Special weather statement, Jul 11, 10:50 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1050 PM EDT SAT JUL 11 2009

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
120500-
BERKS PA-BUCKS PA-CAMDEN NJ-CARBON PA-CHESTER PA-COASTAL OCEAN NJ-
DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-LEHIGH PA-
MERCER NJ-MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-
NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-
WESTERN MONMOUTH NJ-
1050 PM EDT SAT JUL 11 2009

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN...

THROUGH 200 AM, SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS EASTERN PENNSYLVANIA AND NEW JERSEY.

SOME LOCATIONS MAY EXPERIENCE A PERIOD OF HEAVY RAIN THAT COULD
RESULT IN FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE.

DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU
THINK IT IS.

WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE.

IOVINO
Special weather statement, Jul 11, 11:35 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 PM EDT SAT JUL 11 2009

DEZ001-NJZ017-PAZ067-070-120415-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-NEW CASTLE DE-
1135 PM EDT SAT JUL 11 2009

...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...GLOUCESTER
AND NEW CASTLE COUNTIES...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF WEST CHESTER...MOVING SOUTHEAST
AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MARSHALLTON...WEST CHESTER
AROUND 1145 PM...CONCORDVILLE...WESTTOWN AROUND MIDNIGHT...CHELSEA
AND VILLAGE GREEN-GREEN RIDGE AROUND 1215 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

EBERWINE
Special weather statement, Jul 12, 12:34 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1234 AM EDT SUN JUL 12 2009

DEZ001-002-MDZ008-NJZ013>027-PAZ070-071-120600-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
CECIL MD-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
DELAWARE PA-EASTERN MONMOUTH NJ-GLOUCESTER NJ-KENT DE-MERCER NJ-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1234 AM EDT SUN JUL 12 2009

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BURLINGTON...CAMDEN...
CAPE MAY...CECIL...CUMBERLAND...DELAWARE...GLOUCESTER...KENT...
MERCER...MONMOUTH...NEW CASTLE...OCEAN...PHILADELPHIA AND SALEM
COUNTIES...

AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
SANDY HOOK TO 5 MILES SOUTHEAST OF NEWARK...MOVING SOUTHEAST AT 35
MPH. THE THUNDERSTORMS WILL BE NEAR BRADLEY BEACH...ASBURY PARK...
OCEAN GROVE...LOCH ARBOUR AROUND 1240 AM...MARLTON LAKES...PORT
PENN...WOODSTOWN...TURNERSVILLE AROUND 1245 AM...WHITING AND
TABERNACLE AROUND 1250 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AND SMALL HAIL.

VERY HEAVY RAIN WILL CAUSE PONDING ON THE HIGHWAYS AS THE LINE MOVES
THROUGH.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

EBERWINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 9:05 PM EDTAreal Flood AdvisoryPHICarbon, Lehigh, Monroe, Northampton4 hr
Jul 12, 1:04 AM EDTAreal Flood WarningPHIChester3 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.